Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 50, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 13, 2005, 6:56 PM CDT for Brewster County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2005, 6:56 PM CDT (23:56 UTC)
- Expired
- May 13, 2005, 7:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Brewster County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.9 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1980 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 132357
SVRMAF
TXC043-140045-
/O.NEW.KMAF.SV.W.0050.050513T2356Z-050514T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
656 PM CDT FRI MAY 13 2005
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL BREWSTER COUNTY IN SOUTHWEST TEXAS
* UNTIL 745 PM CDT
* AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING VERY LARGE
AND DAMAGING HAIL UP TO BASEBALL SIZE. THIS STORM WAS LOCATED
NEAR HEATH CANYON MOVING SLOWLY EAST AT 10 MPH.
DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL UP TO THE
SIZE OF BASEBALLS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AWAY
FROM WINDOWS.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 2966 10293 2939 10328 2918 10336 2916 10288
2934 10283 2962 10270
$$1 follow-up statement
000
WWUS54 KMAF 140034
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
734 PM CDT FRI MAY 13 2005
TXC043-140045-
/O.CON.KMAF.SV.W.0050.000000T0000Z-050514T0045Z/
BREWSTER-
734 PM CDT FRI MAY 13 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM CDT FOR SOUTH
CENTRAL BREWSTER COUNTY...
AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED 5 MILES NORTHEAST OF PANTHER JUNCTION...MOVING
NORTHEAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...SOUTH
CENTRAL BREWSTER COUNTY.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 2966 10293 2939 10328 2918 10336 2916 10288
2934 10283 2962 10270
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 6:40 PM CDT, 16 minutes earlier.
Area forecast discussion, May 13, 6:40 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 640 PM CDT FRI MAY 13 2005 .UPDATE... IN THE PROCESS OF UPDATING TEXT PRODUCTS AND THE FORECAST DATABASE FOR WT273...VALID UNTIL 14/0600 UTC. && .PREV DISCUSSION... /ISSUED 207 PM CDT FRI MAY 13 2005/ SHORT TERM... NOT PLANNING ON MAKING MANY CHANGES TO THE GOING FORECAST. THE BEST CHANCE FOR THE MOISTURE TO HOLD AND THE CAP TO BREAK ALONG THE DRYLINE WILL BE IN THE BIG BEND...LOWER TRANS PECOS REGION AND THE SOUTHEAST PERMIAN BASIN TO THE EXTREME WESTERN LOW ROLLING PLAINS THIS EVENING. THE DRYLINE WILL PROBABLY COME TO A HALT IN THESE AREAS EARLY THIS EVENING DUE TO DIURNAL AFFECTS AND A LAGGING WEAK SOUTHERN STREAM 700 MILLIBAR TROUGH APPROACHING FROM NEW MEXICO. ANY THUNDERSTORMS THAT CAN FORM WILL HAVE THE POTENTIAL TO BECOME SEVERE BASED ON SHEAR AND BUOYANCY PARAMETERS ALONG WITH VERY STRONG MOISTURE DISCONTINUITY ALONG THE DRYLINE. BY LATER TONIGHT CONVECTION TO THE NORTHEAST SHOULD CONTINUE TO TRANSLATE/FORM TOWARD THE EXTREME WESTERN LOW ROLLING PLAINS AS THE MORE NORTHERN AND STRONGER SHORTWAVE IN THE CENTRAL PLAINS IGNITES THE FRONT. BEST CHANCE POPS OVERNIGHT WILL CONTINUE TO BE IN THE NORTHEAST COUNTIES CLOSEST TO CONVECTIVE SYSTEM AND FRONT. VERY DRY AIR ACROSS WESTERN SECTIONS DICTATE THAT THE RUC GUIDANCE DEW POINTS LOOK MOST REASONABLE EARLY TONIGHT. WILL LEAN TOWARD THE ETA SURFACE WINDS OVERNIGHT AS THEY HAVE BEEN VERIFYING THE BEST IN THE SHORT TERM TODAY AND USUALLY DO BETTER WITH STRONGER COLD FRONTS. TWEAKED THE TEMPERATURE GRIDS. LONG TERM... POWERFUL NRN STREAM SHRTWV TROF MOVING OUT OF NRN PLAINS SAT AM WILL REENFORCE SFC HIGH ACRS PLAINS INSURING COLD FRONT MOVES INTO RIO GRANDE VICINITY. SEVERAL FACTORS COME INTO PLAY SAT THAT CONTINUE TO MAKE FORECAST DIFFICULT. FIRST NW MID LEVEL FLOW WILL BE IN PLACE WITH ADVERTISED PRIMARY SHRTWV TROF MOVING INTO NE NM LATE SAT PM AND MINOR SHRTWV ADVERTISED ACROSS PB. NOT SURPRISING POST FRONTAL AIRMASS IS COOLER AND MORE STABLE FARTHER NEWD. THUS BEST INSTABILITY IS EXPECTED TO FOCUS ACROSS CENTRAL PB S AND W INTO TRANS PECOS. UPSLOPE FLOW AND STEEP MID LEVEL LR/S AND CLEARING SKIES SUFFICIENT TO BE CONCERNED ABOUT TSTM DEVELOPMENT DURING THE PM. GFS EXCITED ABOUT DEVELOPING A LOWER TRANS PECOS COMPLEX LATE SAT PM/EARLY EVENING WITH NAM SHOWING ONLY HINTS. ALSO POTENTIAL FOR COMPLEX TO COME OUT OF E CENTRAL NM AND MOVE S INTO A MOIST SE LLJ. FCST ALREADY ACCOUNTS FOR THIS WITH SCT POPS AND SEE NO REASON TO CHANGE ATTP. MORE SHRTWV ENERGY SUNDAY AS NW FLOW BECOME MORE ORGANIZED WITH BETTER MODEL AGREEMENT ON SHRTWV TROF. LOW LEVEL MST AXIS REMAIN PARKED ACRS ERN NM WITH MUCH DRIER AIR TO E. THUS COMPLEX IS GREATLY FAVORED TO MOVE S INTO SE NM AND TRANS PECOS SUNDAY. HAVE INCREASED POPS TO SCT ACRS SE NM. MSTR REMAINS BACKED INTO MTNS MONDAY WITH LACK OF UPPER SUPPORT INDICATED. SUFFICIENT MSTR/ LR/S / UPSLOPE ENUF FOR ISOLD MTN POPS. FLAT RIDGING TUE AMPLIFIES INTO FRIDAY THUS DRY AND ABOVE NORMAL TEMPS. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 20/70
Hazardous weather outlook, May 13, 2:25 PM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 225 PM CDT FRI MAY 13 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-141851- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 225 PM CDT FRI MAY 13 2005 (125 PM MDT FRI MAY 13 2005) THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED FROM THE BIG BEND REGION TO THE STOCKTON PLATEAU THIS EVENING...WITH MORE ISOLATED THUNDERSTORMS ANTICIPATED NORTHEASTWARD ALONG THE DRYLINE ACROSS THE EASTERN PERMIAN BASIN TO THE EXTREME WESTERN LOW ROLLING PLAINS. SOME OF THESE STORMS COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. A COMPLEX OF THUNDERSTORMS IS ALSO EXPECTED TO FORM ALONG A COLD FRONT LATER TONIGHT AND WILL AFFECT THE EXTREME WESTERN LOW ROLLING PLAINS AFTER MIDNIGHT...MAINLY EAST OF A LAMESA TO BIG SPRING LINE. THESE STORMS WILL HAVE THE POTENTIAL TO BE STRONG TO NEAR SEVERE LEVELS... PRODUCING BRIEF WIND GUSTS NEAR 55 MPH AND HAIL. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP TONIGHT. HOWEVER...THUNDERSTORMS THAT DEVELOP FROM THE DAVIS MOUNTAINS TO THE BIG BEND REGION THIS EVENING WILL BE IN A WEAKER WIND REGIME. THIS MAY LEAD TO LOCALIZED FLASH FLOODING IN THESE LOCATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH SUNDAY NIGHT ACROSS THE OUTLOOK AREA. THE HEAVIEST RAINFALL IS PROJECTED TO BE ACROSS SOUTHEAST NEW MEXICO AND THE LOWER TRANS PECOS REGION OF WEST TEXAS. LOCALIZED FLOODING WILL BE A CONCERN IN THESE AREAS. IN ADDITION A COMPLEX OF THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE SOUTHEAST OFF THE NEW MEXICO MOUNTAINS SUNDAY. CURRENT INDICATIONS ARE THAT SOME OF THESE THUNDERSTORMS HAVE THE POTENTIAL TO BECOME SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY OFFICIALS FROM THE WESTERN LOW ROLLING PLAINS...AND SOUTHWARD TO THE EASTERN PERMIAN BASIN AND THE BIG BEND/DAVIS MOUNTAINS AREA SHOULD BE PREPARED FOR THE POSSIBILITY OF ACTIVATION THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE) HTTP://WWW.WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 13, 6:50 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 650 PM CDT FRI MAY 13 2005 TXZ081-140030- BIG BEND AREA TX- 650 PM CDT FRI MAY 13 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTH CENTRAL BREWSTER COUNTY. A STRONG THUNDERSTORM WAS LOCATED NEAR HEATH CANYON AT 650 PM CDT...MOVING SLOWLY TO THE EAST AT AROUND 10 MPH. GUSTY WINDS...HAIL TO UP TO THE SIZE OF DIMES...AND DEADLY LIGHTNING ARE POSSIBLE. IN ADDITION...VERY HEAVY RAIN IS ALSO POSSIBLE... WHICH MAY RESULT IN LOCAL FLOODING OF ARROYOS...DRAWS AND OTHER LOW LYING AREAS THAT ARE PRONE TO FLOODING. ADDITIONAL THUNDERSTORM ACTIVITY WITHIN THE BIG BEND NATIONAL PARK MAY ALSO RESULT IN SMALL HAIL...GUSTY WINDS...HEAVY RAIN...AND DEADLY CLOUD TO GROUND LIGHTNING.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:54 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 66 min |
| May 12, 8:24 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 66 min |
| May 13, 3:33 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.